Hi, approx. 3 months ago I had an abscessed tooth that led to a high fever of over 103. I then took penicillin for the infection and hydrocondone for the pain. Ever since then I have been having severe problems which seem to be getting worse. I have severe problems with my vision, such as sensitivity to light and spots of color in my vision, as well as floaters. My head jerks at times for no apparent reason and I get a feeling as though my scalp is crawling, and that something is "moving" inside my head.I also have tics and twitches all over my body. I have headaches which are in different parts of my head but not severe, just a mild, nagging pain. Sometimes my extremities will tingle and go numb, and spread the rest of my body. I also have dizziness and lightheadedness. I have read some articles on status migranious which sounds like some of the symptoms that I have, but know that this is quite uncommon. I have no problems with my speech or cooridnation. My question is, can fever cause permanent damage to your nervous system or brain? Or could the medication have caused something? Thanks in advance for your help and advice.
Sorry to hear of your problems. Yes fever can cause brain damage, but one would have to have a fever of about 107, which you didn't have. So, in your case, the fever of 103 most likely did not cause you any harm to your brain. I am not sure what your symptoms are from. Could they be related to the abcess incidence, yes. Have you seen a neurologist? If not, I would recommend that you see one so your signs and symptoms could be fully evaluated. It is unlikely that the fever or the medications that you took caused what your experiencing. However, the abcess might have done some damage and that needs to be looked into, or another problems that the incident uncovered needs to be addressed.
CCF Neuro[P] MD, RPS
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.